Kentucky, 2010Lightning Strike in Kentucky, May 26, 2010
May 26, 2010 · NWS LMK · 1 event in 1 county or zone
A teen was injured by a lightning strike from a thunderstorm that otherwise produced no severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A teen was injured by a lightning strike from a thunderstorm that otherwise produced no severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 26, 12:59 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, May 26, 12:59 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 PM EDT WED MAY 26 2010
.SHORT TERM (TONIGHT AND THURSDAY)...
SINGLE CELL ISOLATED PULSE SHOWERS AND STRAY TSTMS WERE DEVELOPING
ACRS MAINLY THE ERN HALF OF OUR FA AT MID AFTN...DROPPING SEWD. LIKE
YESTERDAY...THIS CONVECTIVE ACTIVITY WILL MAX OUT AT LATE AFTN AND
DIMINISH/END BY 00Z THIS EVE. WITH CU/ISOLD CB DISSIPATION THIS
EVE...SKIES WILL BECOME CLR/MOCLR WITH CALM OR A LIGHT NLY COMPONENT
OF WIND OVERNIGHT AND PATCHY LOW LYING OR RIVER VALLEY FOG AGAIN BY
DAWN THU. LOW TEMPS SHUD BE IN THE 60S OVER ALL BUT SDF (AROUND
70).
WEAK SHRTWV TROF WILL DROP SEWD FROM THE LOWER GREAT LAKES INTO THE
UPR OH VLY BY EVE THU. ASSOCIATED WEAKENING...DECELERATING CDFNT IS
FCST AHEAD OF TROF INTO THE LOWER OH VLY BY MIDDAY THU. MODELS/SREF
INDICATE INCREASING LIFT/MOISTURE/INSTAB IN ADVANCE OF FRONT...SO
WILL LEAVE IN SCATTERED TERMINOLOGY POPS FOR SHOWERS/STORMS WITH
HIGHEST CHCS ACRS SRN INDIANA...COINCIDING WITH THE DIURNAL
AFTN/EARLY EVE MAX. TEMPS SHUD AGAIN CLIMB TO THE MID/UPR 80S.
.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...
THURSDAY NIGHT THROUGH WEDNESDAY...
UPPER AIR PATTERN WILL RETROGRADE SLIGHTLY DURING THE EARLY PORTION
OF THE WEEKEND. STRONG 500MB RIDGING CURRENTLY ACROSS THE EASTERN
GREAT LAKES WILL MOVE WEST AND BECOME CENTERED OVER NEBRASKA BY
EARLY FRIDAY AS 500MB HEIGHTS FALL ACROSS NEW ENGLAND. BASICALLY...A
SUMMERTIME PATTERN WITH LIGHT WINDS WILL CONTINUE ACROSS THE LOWER
OHIO VALLEY THROUGH THE WEEKEND.
SURFACE HIGH PRESSURE WITH SLIGHTLY COOLER BUT DISTINCTLY DRIER AIR
WILL BUILD ACROSS THE WESTERN GREAT LAKES LATE THURSDAY. A COLD
FRONT WILL SLOWLY SAG SOUTH ACROSS THE KENTUCKIANA REGION LATE
THURSDAY EVENING THROUGH FRIDAY AFTERNOON. SCATTERED CONVECTION IS
LIKELY ACROSS CENTRAL INDIANA AND SOUTHERN ILLINOIS THURSDAY
AFTERNOON AHEAD OF THIS BOUNDARY. THESE STORMS MAY TEND TO WEAKEN AS
THEY MOVE SOUTHEAST OF THE OHIO RIVER NEAR OR SHORTLY AFTER DARK.
BY FRIDAY...ISOLATED TO SCATTERED CONVECTION WILL PROBABLY BE
LIMITED TO EASTERN KENTUCKY...INCLUDING THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS. DRIER AIR WILL LIKELY PRECLUDE STORMS ACROSS
SOUTHERN INDIANA AND WESTERN KENTUCKY.
UPPER AIR BLOCKING WILL RE-EMERGE FOR SATURDAY AND SUNDAY AS 500MB
RIDGING BECOME ESTABLISHED OVER THE THE WESTERN GREAT LAKES...DUE
NORTH OF A BROAD UPPER LOW OVER THE SOUTHEASTERN STATES. THE LOWER
OHIO VALLEY WILL BE IN BETWEEN THESE FEATURES...BUT MOST LIKELY
UNDER THE INFLUENCE OF LIGHT NORTHEASTERLY FLOW AND RELATIVELY DRY
AIR ASSOCIATED WITH THE GREAT LAKES RIDGE. ALTHOUGH CLOUDINESS AND
SCATTERED AFTERNOON CONVECTION WILL COME AS CLOSE AS TENNESSEE AND
EASTERN KENTUCKY...FEEL THAT MOSTLY CLEAR SKIES WITH ONLY MODERATE
HUMIDITIES WILL PREVAIL THIS WEEKEND. EXPECTS HIGHS IN THE LOWER TO
MID 80S WITH SLIGHTLY COOLER OVERNIGHT LOW THAN WE'VE HAD RECENTLY.
UPPER AIR PATTERN WILL BEGIN A TRANSITION BEGINNING MEMORIAL DAY.
THE JET WILL STRENGTHEN OVER THE GREAT LAKES AS WE BEGIN TO ENTER A
ZONAL FLOW PATTERN. INCREASING HUMIDITIES WILL LIKELY BEGIN MOVE
ACROSS THE REGION FROM THE SOUTHEAST. ALTHOUGH MEMORIAL DAY LOOKS
MOSTLY DRY WITH ONLY AN ISOLATED CHANCE OF CONVECTION...MORE
SCATTERED STORMS ARE PROBABLE FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION (18Z TAF ISSUANCE)...
GENERALLY VFR CONDS WILL BE PREVALENT THRU THE PERIOD WITH SOME FOG
DEVELOPMENT AGAIN AT BWG LATE TNGT. ISOLATED THUNDERSTORMS AT THE
START OF THIS PERIOD...WILL BE MAINLY CONFINED TO SCNTRL KY AND SHUD
BE EVEN MORE ISOLATED THAN YESTERDAY. CU FIELD/ISOLD CB WILL
DISSIPATE THIS EVENING...LEAVING MOCLR SKIES OVERNIGHT.
A WEAKENING/DECELERATING CDFNT WILL APPROACH THU...RESULTING IN SCT
SHOWER/TSTM DEVELOPMENT MAINLY IN THE SDF VCNTY BY LATE AFTN.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM........DK/11
LONG TERM.........JSD
AVIATION..........DK/11
Hazardous weather outlook, May 26, 1:33 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT WED MAY 26 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
333 PM EDT WED MAY 26 2010 /233 PM CDT WED MAY 26 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS WILL DIMINISH IN COVERAGE BY MID EVENING.
SOME STORMS THIS AFTERNOON WILL PRODUCE GUSTY WINDS...BRIEF HEAVY
RAIN...AND CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND
EVENING...ESPECIALLY ALONG AND NORTH OF THE OHIO RIVER. SCATTERED
THUNDERSTORMS MAY ALSO DEVELOP FRIDAY AFTERNOON ACROSS CENTRAL
KENTUCKY. SCATTERED AFTERNOON THUNDERSTORMS ARE ALSO POSSIBLE
MEMORIAL DAY THROUGH TUESDAY. ALTHOUGH NO STORMS ARE EXPECTED TO
BE SEVERE...GUSTY WINDS AND LIGHTNING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JSD
In the hours before
Local storm report, May 26, 11:48 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 1 SE BIG SPRING 37.79N 86.16W
05/21/2010 HARDIN KY NWS STORM SURVEY
WEAK EF-0 TORNADO CONFIRMED BY NWS DAMAGE SURVEY.
TOUCHDOWN 1 MILE SOUTHEAST OF BIG SPRINGS IN EASTERN
BRECKINRIDGE COUNTY. TORNADO DISSIPATED 1.6 MILES
SOUTHEAST OF BIG SPRING IN WESTERN HARDIN COUNTY.
&&
EVENT NUMBER LMK1000336
JSDLightning, Warren
- When
- May 26, 4:45 PM CST
- Where
- Warren County, 0.89 mi ENE of (Bwg)bowling Green A
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 36.976, -86.406
A 13-year old male was hit by lightning while standing next to a tree in the front yard of a friend. The boy's friend, who had gone briefly into his home, heard a loud clap of thunder, then immediately emerged to find the victim lying on the ground next to a tree where they were playing, with his hair singed. The friend and his 18-year old brother - an Eagle Scout - performed CPR until several neighbors, including a paramedic, came to assist.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, May 26, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Colorado, May 26, 20101 injured · $70 million · EF0 · 59 events
- Hail in Wyoming, May 26, 2010$46 million · 1.75 in hail · 2 events
- Flash Flooding and Hail in Illinois, May 26, 2010$9.8 million · 1.75 in hail · 13 events
- Tornado and Hail in Louisiana, May 26, 2010$5.0 million · EF0 · 15 events
- Hail in Colorado, May 26, 2010$2.0 million · 3 in hail · 22 events
- Hail and Damaging Winds in Massachusetts, May 26, 2010$708,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Vermont, May 26, 20101 injured · $385,000 · 1 in hail · 32 events
- Tornado and Flood in Illinois, May 26, 2010$230,000 · EF0 · 6 events
- Flash Flood and Hail in Montana, May 26, 2010$130,000 · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Montana, May 26 to 28, 2010$52,000 · EF0 · 14 events
- Hail and Damaging Winds in Connecticut, May 26 to 27, 2010$41,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222890.